Hashimotos

Could someone please tell me about this condition and symptoms, what happens what should I expect, and long term health, in laymans terms if possible, it's all very confusing with different websites.

Thank you for your help.

LThyroid levels

Nov 2013 TSH 3.02 (04.40)

Feb 2014 TSH 2.16 (04.40)

Jul 2014 TSH 6.74 (04.40)

Jul 2014 TSH 2.56 (04.40)

Aug 2014 TSH 2.56 (04.40)

Sept 2014 TSH 2.10 (04.40)

Nov 2014 TSH 0.33 (22-42)

Feb 2015 TSH0.21 (27-42)

Nov 2013 free T4 13.8 (12.22)

Feb 2013 free T4 15.6 (12.22)

Jul 2014 free T4 15.1 (12.22)

Jul 2014 free T4 15.7 (12.22)

Aug 2014 free T4 15.7 (12.22)

Sept 2014 free T4 16.5 (12.22)

Nov 2014 free T4 22.9 (12.22)

Feb 2015 free T4 19.8 (12.22)

6 Replies

oldestnewest
  • Scampi, Your TSH is nice and low and your FT4 is in the optimal 75% top of range. Your current dose looks to be optimal but if you are still symptomatic it would be worth asking your GP to test FT3 to check level as it is low T3 which causes hypothyroid symptoms. Some NHS labs won't test FT3 unless TSH is suppressed <0.04 but you can order a private FT3 test from Blue Horizon or Genova via thyroiduk.org.uk/tuk/testin...

    Hashimoto's is an autoimmune thyroid disease which causes 90% of hypothyroidism. Hashimoto's is the disease and hypothyroidism is the condition it causes. Your GP may have tested for antibodies when you were first diagnosed, if so, ask for the results with the lab ref ranges and post them in a new question and members will advise whether Hashimoto's has caused your hypothyroidism. Most people have a few antibodies but being above range determines whether they are positive.

    If you are positive for Hashi's your own immune system attacks your thyroid gland causing it to fail until it is unable to produce sufficient thyroid hormone (hypothyroidism). Eventually these attacks will cause the thyroid to completely fail and shrivel. During a Hashi attack the thyroid gland may enlarge and become tender and as thyroid cells are destroyed hormone can be dumped and can make the patient feel hyper and hypo at the same time or in succession.

    NHS doesn't treat the underlying cause of the autoimmune disease (Hashimoto's) but treats the resulting low thyroid hormone (hypothyroidism) with Levothyroxine. Doses which suppress TSH have been helpful in reducing Hashi attacks and antibodies. Many people think that all autoimmune disease starts in the gut which is why Hashimoto's patients are often advised to try a gluten-free diet which can help to reduce Hashi flares and antibodies but g-f isn't successful for everyone. If you can persuade your GP to do a coeliac blood screen to test for gluten intolerance you must continue eating normal gluten, at least 2 slices of bread daily, until after the test or it will skew results.

    thyroiduk.org.uk/tuk/about_...

  • Thanks for the reply, I have been so I'll of late, gp just keeps saying it's the menopause, which is not helping with anything.

    Is there anything I can take to try and help myself.

    I am taking 75 mg levo, and have never really felt any better, the odd week.

    I have a lot of symptoms.

    Sweating but freezing at the same time

    Hyper and hypo

    Aching joints/stiff joints

    Hair loss/ hair growth

    Nervousness/ anxiety

    Depressed

    Tremors

    Jelly legs

    Lethargic

    Insomnia

    Flu type symptoms

    Buzzing in ears

    Dizziness

    Nausea

    Memory lack of

    Lots of illnesses

    Stomach problems

    Is it the autoimmune disease that gets treatment, or the hypothyroid

  • Scampi it's the hypothyroidism that gets the Levothyroxine treatment.

    Unless you plan on asking for a coeliac screen I suggest you try gluten-free for 2 or 3 months to see whether stomach problems improve.

    Ask your GP to test zinc, ferritin, vitamin D, B12 and folate as levels are often low/deficient in hypothyroid patients and can cause musculoskeletal pain, low mood and fatigue and low ferritin & zinc can cause hairloss.

  • I can sympathise as I have Hashimoto's and am going through the menopause - not a good combination! It is difficult to know which condition to blame.

    Karen

  • Not been diagnosed with hashimotos, but I think I may have it, also on sertraline, I feel absolutely dreadful today and have done for the last couple of days, could be the increase in the sertraline which has caused seretonin syndrome, I have all the symptoms, or it could be interaction between thyroxine and sertraline.

    I have been on levo for 4 years and really no change, the odd week here and there.

    Been to a n e 3 times did the basic thyroid test said they could not find anything sent me home with orimorph, missed xmas completely.

    This past 3 days I have uncontrollable shaking, tremors, panic anxiety, I can't eat, I am sweating severely then goosebumps and freezing the next, all my joints keep going rigid, insomnia, thirsty, loose bowels, headache. Sore neck at the back, this has all happened since increase of sertraline.

    I don't take hrt because my body does not like it, but it seems my body does not like anything.

  • Hi scampi, sertraline may make you feel worse, then better, and this type psych med should come with a black box warning that a normal GP may not think of giving, so if your feeling real bad don't disbare you now have the power and the knowledge that they may make you feel screwy to begin. Then you can be at your best on the drug combo ,apply reason, then change medications if you need.

    Ps G-d forbid, but sertraline can make you feel suicideall at first.

You may also like...